MAUDE Adverse Event Report: Alcon Research, LLC PERFLUORON; Fluid, intraocular

Alcon Research, LLC PERFLUORON; Fluid, intraocular
Catalog Number 0090010015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 06/01/2026
Type of Reportable Event Death
Event or Problem Description
A customer via government agency reported that the patient underwent vitreoretinal surgery consisting of a 25-gauge pars plana vitrectomy, membrane peel, silicone oil removal, endolaser photocoagulation, and the use of perfluoro-n-octane (pfo) to manage the underlying retinal condition.Postoperatively, the patient experienced cardiac arrest in the recovery room, resulting in death.The event was reported to be associated with the use of perfluoron from two different lot numbers.No further details were provided and additional information was requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
PERFLUORON
Common Device Name
Fluid, intraocular
Manufacturer (Section D)
Alcon Research, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
Alcon Research, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50646990
Report Number1610287-2026-00038
Device Sequence Number10485124
Product Code LWL
UDI-Device Identifier00380659001635
UDI-Public(01)00380659001635(17)270131(11)240201(10)131U0
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P950018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0090010015
Device Lot Number131U0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/10/2026
Initial Report FDA Received Date09/07/2026
Date Device Manufactured02/01/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age8 YR
Patient SexMale
Patient Weight61 LB
Patient RaceWhite